Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jan 6, 2007, 3:33 PM EST for Belknap County, New Hampshire. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 6, 2007, 3:33 PM EST (20:33 UTC)
- Expired
- Jan 6, 2007, 4:15 PM EST
- In force
- 42 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Belknap County, NH
The radar
The Portland,ME radar (KGYX), 106 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KGYX 062033 SVRGYX NHC001-062115- /O.NEW.KGYX.SV.W.0002.070106T2033Z-070106T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 333 PM EST SAT JAN 6 2007 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BELKNAP COUNTY IN CENTRAL NEW HAMPSHIRE... * UNTIL 415 PM EST * AT 331 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF LACONIA... OR ABOUT NEAR FRANKLIN...AND MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GILMANTON BY 340 PM EST... PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4353 7165 4341 7144 4344 7123 4362 7134 $$ HAYES
1 follow-up statement
000 WWUS51 KGYX 062113 SVSGYX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 412 PM EST SAT JAN 6 2007 NHC001-062122- /O.EXP.KGYX.SV.W.0002.000000T0000Z-070106T2115Z/ BELKNAP NH- 412 PM EST SAT JAN 6 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BELKNAP COUNTY EXPIRES AT 415 PM EST... AT 410 PM EST...THE LINE OF SHOWERS AND THUNDERSTORMS HAD EXITED BELKNAP COUNTY. SEVERE WEATHER IS NO LONGER EXPECTED IN BELKNAP COUNTY. LAT...LON 4353 7165 4341 7144 4344 7123 4362 7134 $$ DS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 6, 9:54 AM EST, 5 hours 39 minutes earlier.
Area forecast discussion, Jan 6, 9:54 AM EST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 954 AM EST SAT JAN 6 2007 .SHORT TERM /REST OF TODAY THROUGH TONIGHT/... 998 MB SURFACE LOW VCNTY OF EASTERN LK ONTARIO AT 13Z WILL TRACK DOWN THE ST LAWRENCE VALLEY THIS AFTERNOON. STEADIEST OF THE PRECIPITATION SHOULD EXIT THE AREA BY EARLY AFTERNOON WITH A FEW LEFTOVER SHOWERS IN THE UNSEASONABLY WARM AIRMASS AHEAD OF THE COLD FRONT. LATEST VISIBLE SHOWS A FEW BREAKS MAY WORK INTO WESTERN SECTIONS BY AFTERNOON. BUT BY-IN-LARGE A CLOUDY DAY WITH THE LACK OF SUN DOING LITTLE TO HOLD DOWN TEMPERATURES. THE HIGH TEMPERATURE RECORDS FOR TODAY HAVE ALREADY FALLEN AT PORTLAND...53 IN 1949...AND 57 IN CONCORD SET BACK IN 1946. MANY LOCATIONS WILL REACH OR EXCEED THE 60 DEGREE MARK WHICH IS APPROACHING 30 DEGREES ABOVE NORMAL FOR THE DATE. COOLER AIR WILL FILTER IN TONIGHT AND ANY LEFTOVER SHOWERS ACROSS THE MOUNTAINS WILL GRADUALLY MIX WITH AND CHANGE TO SNOW. ALL DIGITAL AND TEXT PRODUCTS WERE UPDATED. ON THE WATERS I MADE COSMETIC CHANGES TO THE CURRENT PACKAGE. && .PREV DISCUSSION... /ISSUED 304 AM EST SAT JAN 6 2007/ SHORT TERM /TODAY THROUGH TONIGHT/... THE 500 MB WAVE TRACKING INTO WRN NY ATTM...WILL WEAKEN AS IT MOVES ENE ACROSS NRN NEW ENGLAND THIS AM. THIS WILL KEEP SHRA IN THE CWA THRU THIS AM...WITH THE BULK OF THE RAIN FALLING OVER THE NEXT 6-8 HOURS. HEAVIEST PRECIP IS EXPECTED TO STAY N AND E OF CWA...BUT COULD MAKE IT THRU PARTS OF COOS CTY...AND...ALTHOUGH ITS ONLY OF MINOR CONCERN...WILL HAVE TO WATCH THIS AREA FOR EXCESSIVE PRECIP / 3-6 HR FFG IS JUST OVER 2 INCHES /. THE OTHER POINT OF INTEREST IS THE UNSEASONABLY WARM AIR. CURRENTLY...TEMPS ACROSS SRN NH AND IN COASTAL ME...ARE IN THE LOW TO MID 50S...WITH BOTH KCON /RECORD 57F/ AND KPWM /RECORD 53F/ WITHIN A COUPLE DEGREES OF THEIR RECORD HIGHS FOR TODAY. HOWEVER...TEMPS MAY HAVE REACHED A PEAK FOR THE OVERNIGHT PERIOD...AS MORE SIGNIFICANT RAIN MOVES IN...BUT A FEW DEGREES SEEMS A GOOD BET AFTER SUNRISE...AS MIXING BEGINS...AND PERHAPS WITH SOME BREAKS OF SUN ONCE THE RAIN ENDS...SOME PLACES IN THE SRN CWA COULD HIT OR EXCEED 60F. THE ELEVATED VALLEYS ARE SOMEWHAT PROBLEMATIC WHEN IT COMES TO MAX TEMP FORECASTS...AS THEY HAVE YET TO SEE THE WARM AIR ABOVE THE SFC MIX DOWN...KLEB/KVSF STILL AT 43...WHILE KBML/KHIE ARE CURRENTLY 37. THE COLD AIR IS VERY SHALLOW...HOWEVER...AND EXPECT JUST A LITTLE MIXING WILL RAISE SFC TEMPS QUICKLY. ONCE THE 500 MB WAVE CLEARS THE CWA TO THE EAST AROUND MIDDAY...RA SHOULD TAPER OFF TO JUST A FEW SCT SHRA...AND THE COLD FRONT WILL FOLLOW BY LATE AFTERNOON...AND CLEARING IN DOWNSLOPE AREAS WILL BE QUICK...BUT UPSLOPE CLOUDS AND SHRA/SN IN THE MTNS WILL LINGER THRU TONIGHT...AS COLDER AIR FILTERS IN. -CEMPA LONG TERM /SUNDAY THROUGH FRIDAY/... RIDGE OF HIGH PRESSURE SWEEPS ACROSS THE FORECAST AREA ON SUNDAY... SO LOOKS LIKE MOSTLY SUNNY DAY...THOUGH SOME 10 TO 20 DEGREES COOLER THAN SATURDAY. COOLING TREND CONTINUES INTO MONDAY WITH TEMPERATURES SOME 10 DEGREES COOLER THAN SUNDAY. THE COOLER REGIME CONTINUES THROUGH THE WEEK...THOUGH STILL SOME 5 TO 10 DEGREES WARMER THAN NORMAL. CLOUDS INCREASE SUNDAY NIGHT WITH TEMPERATURES GOING BELOW FREEZING INTERIOR/NORTHERN SECTIONS WHERE IT LOOKS LIKE MONDAY EVENT WILL BE A DAY LONG MIX/MESS AND DOWN TO AROUND FREEZING OVER SOUTHERN COASTAL SECTIONS WHERE MONDAY EVENT WILL BE MOSTLY A LIQUID EVENT...THOUGH COULD START AS A MIX EARLY MONDAY MORNING BEFORE CHANGING OVER. QPF ON THE ORDER OF 3/4 TO 1 INCH. THAT SYSTEM MOVES OUT LATER MONDAY...THEN WED DISTURBANCE LOOKS TO BE WEAKER THAN PREVIOUS RUNS AND COULD BRING SOME SNOW SHOWER ACTIVITY WEDNESDAY. RIGHT NOW...LOOKS TO BE MINIMAL TYPE EVENT AT BEST WITH HIGH PRESSURE/CLEARING MOVING IN WED NIGHT INTO THU. AVIATION... LIFR/IFR CONDITIONS WILL CONTINUE THRU MID-LATE MORNING IN RAIN AND FOG. ONCE THE RAIN ENDS...WILL SEE IMPROVEMENT IN BOTH VIS AND CIGS AROUND MIDDAY...AS SW WINDS INCREASE...THEN COLD FROPA OCCURS MID-LATE AFTERNOON...AND THIS SHOULD HELP CLEAR THINGS OUT...WITH A RETURN TO VFR CONDITIONS. -CEMPA MARINE... SHORT TERM...SW WINDS CONTINUE AT SCA LVLS WITH SEAS INCREASING TODAY. COLD FRONT WILL MOVE ACROSS THE WATERS AROUND SUNSET...AND WINDS WILL SHIFT TO W...AND COULD SEE A FEW GUSTS THIS EVE APPROACH GALES...WITH WINDS BEGINNING TO DIMINISH TOWARD DAYBREAK SUN. IN THE LONG TERM...STRONG SCA SUN NIGHT RUNNING THROUGH MON NIGHT OR TUE WITH POSSIBLY MINIMAL GLW MON NIGHT. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST SUNDAY FOR ANZ150. &&
Hazardous weather outlook, Jan 6, 2:45 AM EST, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 245 AM EST SAT JAN 6 2007 ANZ150-170-MEZ007>009-012>014-018>028-NHZ001>010-013-014-070745- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM- WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM 25 TO 40 NM-NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 245 AM EST SAT JAN 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR...WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TODAY/TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MONDAY STORM APPEARS TO BE MOSTLY LIQUID OVER SOUTHERN/COASTAL SECTIONS...THOUGH COULD BEGIN AS A MIX LATER SUN NIGHT BEFORE CHANGING OVER. OVER NORTHERN/MOUNTAIN SECTIONS...LOOKS LIKE A MIXED PRECIPITATION EVENT WHICH COULD CAUSE SOME PROBLEMS. CONTINUE TO MONITOR LATER FORECASTS. NEXT EVENT FOR WED DOES NOT LOOK AS IMPRESSIVE AS PREVIOUS MODEL SOLUTIONS INDICATED... THOUGH LOOKS TO BE COLDER AND WHAT PRECIPITATION DOES FALL SHOULD BE IN THE FORM OF SNOW SHOWERS...WITH NO SIGNIFICANT SNOWFALL AMOUNTS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jan 6, 2:13 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 213 PM EST SAT JAN 6 2007 NHZ001-002-062015- NORTHERN COOS-SOUTHERN COOS- 213 PM EST SAT JAN 6 2007 ...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY THROUGH 315 PM EST... AT 213 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 14 MILES NORTHEAST OF MORRISVILLE... MOVING EAST AT 45 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND BRUNSWICK SPRINGS...STRATFORD...NORTH STRATFORD... COLEBROOK...PITTSBURG...MILLSFIELD...ERROL...DIXVILLE NOTCH AND CLARKSVILLE THROUGH 315 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. HAYES
Special weather statement, Jan 6, 2:15 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 215 PM EST SAT JAN 6 2007 NHZ007-008-062015- MERRIMACK-SULLIVAN- 215 PM EST SAT JAN 6 2007 ...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY AND MERRIMACK COUNTY THROUGH 315 PM EST... AT 215 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 25 MILES WEST OF CHARLESTOWN...MOVING EAST AT 45 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LANGDON...CHARLESTOWN...WILGUS STATE PARK...UNITY... CLAREMONT...ACWORTH...LEMPSTER...GOSHEN...CROYDON AND NEWPORT BETWEEN 230 PM AND 315 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. HAYES
Special weather statement, Jan 6, 2:38 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 238 PM EST SAT JAN 6 2007 MEZ012-NHZ002>004-006-062045- NORTHERN CARROLL-NORTHERN GRAFTON-SOUTHERN CARROLL-SOUTHERN COOS-SOUTHERN OXFORD- 238 PM EST SAT JAN 6 2007 ...SHOWERS AND POSSIBLE THUNDERSTORMS MAY PRODUCE GUSTY WINDS ACROSS OXFORD COUNTY...GRAFTON COUNTY...CARROLL COUNTY AND COOS COUNTY THROUGH 345 PM EST... AT 238 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS AND POSSIBLE THUNDERSTORMS CENTERED 22 MILES SOUTHWEST OF LIVERMORE...MOVING EAST AT 45 MPH. THIS CLUSTER OF SHOWERS AND POSSIBLE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND LIVERMORE...TAMWORTH...MADISON...JACKSON...EATON...CONWAY...ALBANY... NORTH CONWAY...CHATHAM AND FRYEBURG THROUGH 345 PM EST. AS THE STORMS PASS...WIND GUSTS BETWEEN 45 AND 55 MPH ARE POSSIBLE. IN ADDITION...CLOUD TO GROUND LIGHTING IS ALSO POSSIBLE. HAYES
Special weather statement, Jan 6, 2:53 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 253 PM EST SAT JAN 6 2007 NHZ008>010-062100- BELKNAP-MERRIMACK-STRAFFORD- 253 PM EST SAT JAN 6 2007 ...SHOWERS AND POSSIBLE THUNDERSTORMS MAY PRODUCE GUSTY WINDS ACROSS BELKNAP COUNTY...STRAFFORD COUNTY AND MERRIMACK COUNTY THROUGH 400 PM EST... AT 253 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS AND POSSIBLE THUNDERSTORMS CENTERED 8 MILES NORTHWEST OF BRADFORD...MOVING EAST AT 45 MPH. THIS CLUSTER OF SHOWERS AND POSSIBLE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND BRADFORD...WARNER...WEBSTER...CONTOOCOOK...ANDOVER...SALISBURY...TILT ON-NORTHFIELD...NORTHFIELD...HILL AND CANTERBURY THROUGH 400 PM EST. WIND GUSTS TO 50 MPH ARE POSSIBLE AS THE SHOWERS AND POSSIBLE THUNDERSTORMS PASS. IN ADDITION...CLOUD TO GROUND LIGHTNING IS POSSIBLE. HAYES
Special weather statement, Jan 6, 2:57 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 257 PM EST SAT JAN 6 2007 NHZ001-002-062045- NORTHERN COOS-SOUTHERN COOS- 257 PM EST SAT JAN 6 2007 ...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY THROUGH 345 PM EST... AT 257 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 19 MILES SOUTHWEST OF COLEBROOK... MOVING EAST AT 45 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND COLEBROOK...DUMMER...DIXVILLE NOTCH...MILLSFIELD AND ERROL THROUGH 345 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WITH THIS STORM...AS WELL AS SMALL HAIL AND CLOUD TO GROUND LIGHTNING. HAYES
Special weather statement, Jan 6, 3:12 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 312 PM EST SAT JAN 6 2007 MEZ007-008-013-062100- NORTHERN FRANKLIN-NORTHERN OXFORD-SOUTHERN FRANKLIN- 312 PM EST SAT JAN 6 2007 ...A DEVELOPING LINE OF SHOWERS AND SCATTERED STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND FRANKLIN COUNTY THROUGH 400 PM EST... AT 312 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A DEVELOPING LINE OF SHOWERS AND SCATTERED STRONG THUNDERSTORMS STRETCHING ACROSS COOS COUNTY...MOVING EAST AT 45 MPH. THIS LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND SOUTH ARM...MIDDLE DAM...OQUOSSOC...DAVIS...REDINGTON...RANGELEY... MADRID...DALLAS AND BYRON THROUGH 400 PM EST. WIND GUSTS TO 50 MPH...SMALL HAIL AND CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS ACTIVITY. IT YOU ARE OUTSIDE...SEEK SHELTER UNTIL THE SHOWERS AND STORMS PASS. HAYES
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 3:22 PM EST | Severe Thunderstorm Warning | GYX | Coos | 38 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.